Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 235, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 11, 2021, 3:34 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:34 PM EDT (19:34 UTC)
- Expired
- Aug 11, 2021, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WUUS51 KPBZ 111934
SVRPBZ
PAC051-129-112000-
/O.NEW.KPBZ.SV.W.0235.210811T1934Z-210811T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
334 PM EDT Wed Aug 11 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Westmoreland County in southwestern Pennsylvania...
Northeastern Fayette County in southwestern Pennsylvania...
* Until 400 PM EDT.
* At 334 PM EDT, a severe thunderstorm was located over
Connellsville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Connellsville, Mount Pleasant, Scottdale, New Stanton, South
Connellsville, Perryopolis, Dunbar, Everson, Vanderbilt, Smithton,
Dawson, and Hunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3986 7959 3998 7978 4022 7973 4018 7946
4006 7928
TIME...MOT...LOC 1934Z 214DEG 21KT 4001 7962
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
726
WWUS51 KPBZ 111948
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
348 PM EDT Wed Aug 11 2021
PAC051-129-112000-
/O.CON.KPBZ.SV.W.0235.000000T0000Z-210811T2000Z/
Westmoreland PA-Fayette PA-
348 PM EDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN WESTMORELAND AND NORTHEASTERN FAYETTE COUNTIES...
At 348 PM EDT, a severe thunderstorm was located over Scottdale, or
near Connellsville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Connellsville, Mount Pleasant, Scottdale, New Stanton, South
Connellsville, Perryopolis, Dunbar, Everson, Vanderbilt, Smithton,
Dawson, and Hunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3991 7951 4004 7977 4022 7973 4018 7946
4006 7928
TIME...MOT...LOC 1948Z 214DEG 21KT 4008 7956
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$553
WWUS51 KPBZ 111952
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
352 PM EDT Wed Aug 11 2021
PAC051-129-112001-
/O.EXP.KPBZ.SV.W.0235.000000T0000Z-210811T2000Z/
Westmoreland PA-Fayette PA-
352 PM EDT Wed Aug 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WESTMORELAND AND
NORTHEASTERN FAYETTE COUNTIES WILL EXPIRE AT 400 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3991 7951 4004 7977 4022 7973 4018 7946
4006 7928
TIME...MOT...LOC 1951Z 214DEG 21KT 4009 7955
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:33 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 11, 1:33 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Pittsburgh PA 133 PM EDT Wed Aug 11 2021 .SYNOPSIS... Seasonable warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /THROUGH TONIGHT/... An easterly propagating line of thunderstorms currently crossing the region is producing damaging winds in some locations as it interacts with remaining dry air aloft in the OH Valley, where in spots, DCAPE values exceed 1000 j/kg. Instability is present, and cold pool dominance is likely, so some storms may carry damaging wind gusts. Thunderstorms will be possible later this afternoon and evening depending on how much instability recovers the remainder of the day as shortwaves propagate through the Ohio Valley, with above the climatological norm warmth and plenty of moisture && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Thunderstorm chances continue into Thursday as embedded shortwaves advance through the base of an elongated trough center near the Great Lakes. Temperature wl also continue to be above average with the support of warm, moist advection. Thursday is still borderline approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A cold front is anticipated to enter the Ohio River Valley late Friday/early Saturday. Therefore, thunderstorm chances will persist ahead along the boundary. The frontal passage will moderate temperature back to climatological norms for the weekend. Depending on the position of high pressure, showers may return to the region starting Monday and carry into Tuesday as warm, moist air returns from the south. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Restrictions likely with afternoon/early evening convection. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 11, 6:45 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 645 AM EDT Wed Aug 11 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-121045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 645 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. A Marginal Risk of severe weather is possible today. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Marginal Risk of severe weather is outlooked for Thursday, with damaging wind being the most prominent threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 11, 3:00 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 300 PM EDT Wed Aug 11 2021 PAZ029-031-WVZ002-003-111930- Greene-Washington-Brooke-Ohio- 300 PM EDT Wed Aug 11 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WASHINGTON...NORTHWESTERN GREENE...OHIO AND BROOKE COUNTIES... At 300 PM EDT, strong thunderstorms were clustered near Valley Grove, moving northeast at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Washington, Avella, Valley Grove, Wolfdale, Bethany, West Finley, Claysville, Franklin, West Alexander, Taylorstown, West Middletown, and Green Hills. This includes the following highways... Interstate 70 in West Virginia between mile markers 11 and 14. Interstate 70 in Pennsylvania between mile markers 0 and 16. Interstate 79 in Pennsylvania between mile markers 29 and 32. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3996 8044 4006 8058 4035 8054 4011 8015 TIME...MOT...LOC 1900Z 225DEG 15KT 4011 8045
Special weather statement, Aug 11, 3:14 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
314 PM EDT Wed Aug 11 2021
PAZ073>076-111930-
Fayette Ridges-Westmoreland Ridges-Westmoreland-Fayette-
314 PM EDT Wed Aug 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WESTMORELAND AND NORTHEASTERN FAYETTE COUNTIES...
At 314 PM EDT, strong thunderstorms were clustered near Seven
Springs, or 8 miles east of Connellsville, moving southeast at 35
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Connellsville, South Connellsville, Seven Springs, Dunbar, Everson,
Donegal, Champion, Mill Run, Indian Head, Acme, Jones Mills, and
Laurel Mountain State Park.
This includes Pennsylvania Turnpike between mile markers 85 and 99.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4018 7913 4018 7914 4016 7914 4016 7916
4012 7917 4011 7918 4012 7921 4010 7923
4009 7926 3993 7938 3987 7958 4004 7964
4012 7955 4022 7928 4020 7913
TIME...MOT...LOC 1914Z 305DEG 37KT 4002 7943Local storm report, Aug 11, 3:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG DARLINGTON 40.81N 80.42W
08/11/2021 BEAVER PA PUBLIC
TREES DOWN ON A HOUSE
&&
EVENT NUMBER PBZ2102102
WMLocal storm report, Aug 11, 3:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 3 NE LOWER BURRELL 40.61N 79.67W
08/11/2021 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ2102103
WMLocal storm report, Aug 11, 3:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 3 E LAWSON HEIGHTS 40.29N 79.33W
08/11/2021 WESTMORELAND PA 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER PBZ2102104
WMSpecial weather statement, Aug 11, 3:28 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 328 PM EDT Wed Aug 11 2021 PAZ073-075-076-112000- Fayette Ridges-Westmoreland-Fayette- 328 PM EDT Wed Aug 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WESTMORELAND AND NORTHEASTERN FAYETTE COUNTIES... At 328 PM EDT, a strong thunderstorm was located near South Connellsville, or near Connellsville, moving northeast at 25 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Uniontown, Connellsville, Scottdale, South Connellsville, Perryopolis, Dunbar, Everson, Vanderbilt, Dawson, Indian Head, and Normalville. This includes Interstate 70 in Pennsylvania between mile markers 51 and 52. LAT...LON 3985 7965 3994 7979 4021 7970 4004 7935 TIME...MOT...LOC 1928Z 215DEG 21KT 3997 7964
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:57 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Washington | 33 min |
| Aug 11, 12:15 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence, Mercer, Venango | 45 min |
| Aug 11, 12:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence, Washington | 50 min |
| Aug 11, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler, Washington, Westmoreland | 36 min |
| Aug 11, 1:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 43 min |
| Aug 11, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 30 min |
| Aug 11, 1:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 49 min |
| Aug 11, 2:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 26 min |
| Aug 11, 2:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 34 min |
| Aug 11, 2:30 PM EDT | Special Weather Statement | PBZ | Westmoreland | 30 min |
| Aug 11, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 28 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | PBZ | Washington | 30 min |
| Aug 11, 3:14 PM EDT | Special Weather Statement | PBZ | Fayette | 16 min |
| Aug 11, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 35 min |
| Aug 11, 3:28 PM EDT | Special Weather Statement | PBZ | Fayette | 32 min |
| Aug 11, 3:59 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| Aug 11, 6:18 PM EDT | Special Weather Statement | PBZ | Mercer | 27 min |
| Aug 11, 6:43 PM EDT | Special Weather Statement | PBZ | Mercer | 32 min |
| Aug 11, 6:45 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Aug 11, 7:05 PM EDT | Special Weather Statement | PBZ | Forest, Venango | 25 min |
| Aug 11, 7:12 PM EDT | Special Weather Statement | PBZ | Beaver, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.